MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-I-5B-S
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use direct the user to place the endoscope tip in a straight position during the loading process.Loading the barrel and trigger cord with the endoscope tip curved can contribute to premature band deployment.Premature band deployment can occur if care is not exercised while loading the device onto the endoscope.The instructions for use direct the user to "slowly rotate the handle clockwise to wind the trigger cord onto the handle spool until it is taut." the instructions advise the user that "note: care must be taken to avoid deploying a band while winding trigger cord." premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient.The instructions for use direct the user "prior to introducing endoscope, keep handle in two-way position." after intubation, the instructions for use direct the user to "place the handle in firing position." rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user to "maintain suction and deploy band by rotating handle clockwise until band release is felt, indication deployment." during the procedure, endoscopic suction is applied to the banding site to properly place a ligator band.Premature band deployment can also occur if the handle is rotated before maintaining suction on the banding site.The instructions for use advise the user to maintain suction while deploying the band.If the ligator handle is in the firing position while the endoscope is straightened, this can result in premature band deployment due to tension on the trigger cord.The instructions for use direct the user to "place the handle in two-way position" before straightening the endoscope.The instructions for use direct the user to remove the endoscope and attach a new ligator if more bands are required.Prior to distribution, all 6 shooter saeed multi-band ligator are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook 6 shooter saeed multi-band ligator.As reported in the doctor letter: "this is to certify that h.Mm and my care of ogd [esophagogastroduodenoscopy] and evl [esophageal varices ligation].Cook band which used in procedure had already broken before use.So please replace it with reg." as reported in dealer letter: "dear sir/madam, we had supplied mbl-6-i-5b-s to (b)(6).During the procedure dr.(b)(6) found faulty product twice.One time the band didn't work properly [mdr 1037905-2016-00160] and another time one band was already outside the instrument open [mdr 1037905-2016-00161].Lot no [number]- w3650928 - didn't work properly.[mdr 1037905-2016-00160].Lot no [number] w3639801- one single band was open from the instrument itself.[mdr 1037905-2016-00161].I am sending both the lot no [number] product.Kindly send us the replacement product.I have attached doctor's complaint letter.Please process this urgently.".

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5689067
Report Number1037905-2016-00161
Device Sequence Number219080
Product Code MND
UDI-Device Identifier00827002268616
UDI-Public(01)00827002268616(17)161027(10)W3639801
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-I-5B-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/30/2016
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE (UNKNOWN TYPE)